Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Been using Glyciphage. On glycomet. What now?

Hi Doctor, I had been using Glyciphage 500mg for the past 6 years & my fasting blood sugar used to be 110mg on an average...Recently i consulted a diabetologist & the doc prescribed me with Glycomet 500mg SR...However i observed that my fasting bloodsugar rose to 144 mg.(I used to take the Glycomet 500mg SR half an hour before eating food).....Please advise
Asked On : Sun, 26 Aug 2012
Answers:  1 Views:  449
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response
Aug 2012
Hi Parikutty,

Glyciphage 500 and Glycomet 500 are both basically the same medications (Metformin). But if you were not on Glyciphage SR and now changed to Glycomet SR, then as per a few studies the SR form (Sustained release form) makes the metformin little less efficacious. That may be one of the reasons for your sugar to go up. Secondly, as you say you are on this medication since last 6 years, you should understand that type 2 diabetes is a progressive disease and the cells secreting insulin get exausted over time. You might want to rule out this condition. You can do so by checking for HbA1c- three months' average of your sugars, and you must be aware of the yearly check up diabetes along with an Ophthalmologist's visit are essential components of diabetes care. Thirdly, additional stress or putting on even 5 to 7% weight make your sugars go high, so please check for that. All the very best
Answered: Sun, 26 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor